MAUDE Adverse Event Report: ETHICON INC. PRLNE HS BLU 36IN 3-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE HS BLU 36IN 3-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 9556H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent a coronary artery bypass graft on (b)(6) 2019 and suture was used.The suture pulled off from the needle during continuous suturing on the vein.It was not a control release needle.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 11/20/2019.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional device evaluated by mfr: one empty opened overwrap, a labeled winding former, one detached needle and a needle-suture in two section were received for analysis.The product code is double armed.During the visual inspection of detached needle, the swage and attachment area were as expected.The barrel hole was examined under magnification and remnant suture was noted.The suture end is severely cut (damaged), resulting in a clip off defect.In the inspection of the needle/suture combination, the swage and attachment area were as expected.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition the assignable cause of the performance ¿ needle pull off, is a clip off defect, this defect is caused by excessive pressure on the suture during swaging of the needle and consequently breaking.

Brand Name
PRLNE HS BLU 36IN 3-0 D/A RB-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9246662
Report Number2210968-2019-89109
Device Sequence Number13564691
Product Code GAW
UDI-Device Identifier10705031022843
UDI-Public10705031022843
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number9556H
Device Lot NumberMGQ656
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2019
Initial Date Received by Manufacturer 10/02/2019
Supplement Date Received by Manufacturer11/01/2019
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date11/20/2019
Patient Sequence Number1